Thunderstorm Wind, Jackson
- When
- June 15, 3:15 AM CST
- Where
- Jackson County, 1.28 mi ENE of Ruskin Hgts
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.930, -94.500
A weakening QLCS came through the Kansas City metropolitan area during the early morning hours on June 15. This system brought a few isolated pockets of severe winds, and also produced a very brief tornado in Cass County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A weakening QLCS came through the Kansas City metropolitan area during the early morning hours on June 15. This system brought a few isolated pockets of severe winds, and also produced a very brief tornado in Cass County. A few roofs were damaged, however no widespread major damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 15, 2:30 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 AM CDT Sun Jun 15 2014 .DISCUSSION... Issued at 330 AM CDT SUN JUN 15 2014 Large linear MCS is extending across southeastern Nebraska southward into eastern Kansas. These storms are weakening however there is still is 1000-1500 J/kg of MUCAPE available across northwest Missouri and northeastern Kansas to sustain these storms as well as a strong cold pool. These storms have had a history of producing damaging winds and that will be the main concern for the local area is they move into the western CWA early this morning. These storms will also be efficient rain producers with PWAT values ranging between 1.50"-1.75" however the fast forward motion of the storms should keep flooding at bay. These storms will progress eastward and weaken as they move through the CWA during the morning hours. This afternoon...a cold front training behind the initial line of storms this morning will move into the area. This front may be the focus for afternoon thunderstorm development which could possibly be severe. The caveats to possible severe potential will be that the better upper level support will be well north of the area across the Upper Midwest in the vicinity of the upper level trough. The trailing cold front will be slowing down and convergence along it will be weak. There is also some concern that conditions will not destabilize after this morning storms. On the other hand, models do continue to produce about 1000 J/kg of CAPE this afternoon south and east of I-35 and as such if thunderstorms do develop large hail and damaging winds would be the primary concern. Tonight...models key on a shortwave moving through the area which will spark convection along the stalled front just south of the CWA. This will continue thunderstorm chances across the southern CWA tonight however, these storms are not expected to be severe. Monday...will be a transitional day as the stalled front will lift northward as a warm front. This will usher in a more summer-like regime. Highs will be in the mid to upper 80s with heat indices in the mid 90s. As the warm front lifts to the Missouri/Iowa border by Monday evening models depict a shortwave moving through the region. A nocturnal 40kt southwesterly LLJ will develop and storms will develop on the nose of that jet. This would put the focus for thunderstorm development across Iowa however, if the front lifts slower on Monday there will be the potential for thunderstorms across northern MO on Monday night. Tuesday and Wednesday should remain dry and warm as the area comes under the influence of an upper level ridge over the southeastern CONUS. Highs will be in the upper 80s to around 90. Wednesday night through Friday...conditions will become more active as a upper level shortwave rounding the upper ridge over the southeastern CONUS moves from the southern Plains into the local area Wednesday night increasing thunderstorm chances. On Thursday an upper level trough will move into the northern High Plains sending a cold front towards the area. A lead shortwave ejecting out from the upper level trough will spark afternoon convection on Thursday. The main upper level trough will move through Thursday night into Friday keeping thunderstorm chances in the forecast. Friday night through Saturday...conditions will dry back out as surface high pressure moves into the area. On Saturday, upper level ridging will build into the central Plains. This will allow warm temperatures to build back into the area for next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1220 AM CDT SUN JUN 15 2014 VFR conditions will continue until the approach of a slowly weakening thunderstorm complex to reach terminals between 08-11Z. Could see a temporary window of strong west to northwest winds up to 40 kts with the thunderstorms. Low cigs and iso/sct showers will continue through late-morning before gradually improving to near VFR. Wind speeds will remain gusty until the approach/passage of the front, with directions veering thereafter. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Blair
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1245 AM CDT SUN JUN 15 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-160545- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1245 AM CDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE LATE TONIGHT... ESPECIALLY TO THE NORTH AND WEST OF INTERSTATE 35. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE AGAIN POSSIBLE ON SUNDAY. A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 AM CDT SUN JUN 15 2014
KSZ025-102-MOZ001-002-011-150815-
ATCHISON MO-ATCHISON KS-DONIPHAN KS-HOLT MO-NODAWAY MO-
228 AM CDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...WESTERN NODAWAY...
HOLT...DONIPHAN AND ATCHISON COUNTIES UNTIL 315 AM CDT...
AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
ROCKPORT TO POWHATTAN TO HOYT...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARKIO...HIGHLAND...MOUND CITY...ATCHISON...TROY...MUSCOTAH...
ROCKPORT...FAIRFAX...EFFINGHAM...CRAIG...WHITE CLOUD...LANCASTER...
DENTON...FOREST CITY...OREGON...SKIDMORE...MAITLAND...BURLINGTON
JUNCTION...WATSON AND PHELPS CITY.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 68 AND 123.
THESE STORMS MAY BRIEFLY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4059 9576 4058 9504 3978 9501 3959 9505
3956 9511 3951 9506 3942 9508 3942 9558
3965 9557 3966 9534 4001 9532 4004 9542
4012 9540 4024 9548 4031 9566 4048 9570
4054 9566 4052 9576 4058 9578
TIME...MOT...LOC 0727Z 268DEG 41KT 4039 9562 3974 9559
3926 9565
BLAIRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 AM CDT SUN JUN 15 2014
KSZ025-102>105-MOZ002>004-011>013-020>022-028-029-037-150915-
ANDREW MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO-CLAY MO-CLINTON MO-DE
KALB MO-DONIPHAN KS-GENTRY MO-HOLT MO-JACKSON MO-JOHNSON
KS-LEAVENWORTH KS-NODAWAY MO-PLATTE MO-WORTH MO-WYANDOTTE KS-
316 AM CDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY IN EAST CENTRAL
KANSAS...AND EASTERN DONIPHAN...SOUTHEASTERN ATCHISON...WYANDOTTE AND
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND EXTREME WESTERN
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...AND ANDREW...WORTH...
NODAWAY...EASTERN HOLT...GENTRY...DEKALB...CLINTON AND BUCHANAN
COUNTIES IN NORTHWEST MISSOURI...AND PLATTE...WESTERN JACKSON AND
CLAY COUNTIES IN WEST CENTRAL MISSOURI UNTIL 415 AM CDT...
AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
BURLINGTON JUNCTION TO 5 MILES SOUTH OF ELWOOD TO 7 MILES WEST OF
LANSING TO LONE STAR...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WESTON...COUNTRY CLUB VILLA...SAVANNAH...LEAVENWORTH...MARYVILLE...
LANSING...BASEHOR...PLATTE CITY...DE SOTO...BONNER SPRINGS...
GOWER...WEATHERBY LAKE...EDWARDSVILLE...PARKVILLE...SMITHVILLE...
STANBERRY...SHAWNEE...LAKE QUIVIRA...GARDNER AND PLATTSBURG.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 20.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 56.
I-35 IN KANSAS BETWEEN MILE MARKERS 209 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 69.
I-229 BETWEEN MILE MARKERS 0 AND 14.
I-470 BETWEEN MILE MARKERS 0 AND 16.
LAT...LON 4058 9424 3966 9419 3925 9422 3885 9433
3885 9460 3882 9461 3878 9506 3898 9506
3895 9508 3896 9519 3923 9518 3968 9502
4058 9512
TIME...MOT...LOC 0815Z 270DEG 41KT 4053 9493 3968 9483
3925 9498 3887 9531
BLAIRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 AM CDT SUN JUN 15 2014
KSZ057-060-105-MOZ037-043-053-150945-
BATES MO-CASS MO-JACKSON MO-JOHNSON KS-LINN KS-MIAMI KS-
359 AM CDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...LINN AND MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN JACKSON...WESTERN
CASS AND WESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 445 AM
CDT...
AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDGERTON TO RANTOUL
TO COLONY...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GARDNER...OSAWATOMIE...SPRING HILL...PAOLA...LOUISBURG...LA
CYGNE...BELTON...MOUND CITY...RAYMORE...PECULIAR...PLEASANTON...
GREENWOOD...HARRISONVILLE...ADRIAN...RICH HILL...PARKER...
FONTANA...BLUE MOUND...CLEVELAND AND DREXEL.
THIS WILL IMPACT
I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 213.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3883 9506 3886 9432 3805 9433 3804 9508
TIME...MOT...LOC 0858Z 270DEG 41KT 3880 9494 3852 9506
3804 9530
PIETRYCHAThe Pleasant Hill radar (KEAX), 24 km away, was scanning. The volume nearest the first event began at 09:14 UTC.
2 thunderstorm wind, 1 tornado. Local standard time, as filed.
A brief tornado occurred within a convective line, and caused some minor roof damage to an area of Cass County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyThe tornado archive for Missouri, 2014Warnings in Missouri, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528226, 526756, 528229.